MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-18
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a flow diversion procedure to treat an unruptured saccular aneurysm located at the ophthalmic artery, the pipeline embol device 4.75mm x 18mm stent tip did not open completely.It was reported that the stent, using a marksman stent microcatheter went upper to the m1 level.They withdrew the catheter and opened, but the stent tip did not open completely after several attempts.It was then pulled towards the distal end of the internal carotid artery, but the stent tip still did not open ideally, failing to adhere to the wall and could not be anchored distal to the aneurysm.Furthermore, fluoroscopic examination revealed an irregular stent tip morphology.The aneurysm had a maximum diameter of 4 mm and a neck diameter of 5 mm, with moderate vessel tortuosity and landing zone artery sizes of 3.3 mm distal and 4.8 mm proximal.Dual antiplatelet treatment was administered.The stent was withdrawn and replaced, resulting in successful completion of the surgery with a normal angiographic result.No patient complications have been reported as a result of this event.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that the cause of the event determined, the result was that the stent tip could not be opened.The pipeline was not placed in a vessel bend when it failed to open.Additional steps taken in attempt to open the pipeline included attempted retrieval several times.There were no other issues that resulted in the damage that was found.The pipeline was not resheathed, remained in the microcatheter.
 
Additional Manufacturer Narrative
Product analysis as found condition: the pipeline flex shield embolization device was returned for analysis within shipping box; within a plastic bio-pouch; within an opened pipeline flex shield inner pouch; and within a dispenser coil.Damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.No other anomalies were observed.Testing/analysis: n/a conclusion based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open at distal as the device was resheated.In addition, the pipeline flex shield braid ends were found fully opened and damaged.However, the root cause for damage could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.The customer indicated that vessel tortuosity was moderate.Which eliminates this factor out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that "the pipeline was not resheathed, remained in the microcatheter." meant the device was retrieved twice.There was no resistance during resheathing.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23569810
Report Number2029214-2025-02409
Device Sequence Number21313315
Product Code OUT
UDI-Device Identifier00763000284626
UDI-Public(01)00763000284626(17)280722(10)D053779
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-18
Device Catalogue NumberPED2-475-18
Device Lot NumberD053779
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer11/18/2025
12/12/2025
01/13/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date12/10/2025
01/09/2026
01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale